Wellbutrin and Weight Loss

People may experience side effects during treatment with Wellbutrin, and weight loss can be one of these side effects. In previous studies, up to 28 percent of people taking Wellbutrin lost more than five pounds. Although some people may benefit from weight loss, it can be a problem for others. Be sure to let your healthcare provider know if you are losing too much weight while taking Wellbutrin.

An Overview of Wellbutrin and Weight Loss

Wellbutrin® (bupropion hydrochloride) is a prescription medicine used for the treatment of depression (also known as major depression or clinical depression). There are a number of possible side effects of Wellbutrin, and weight loss appears to be one of them. For some people, this may be a good thing. For a lot of people, though, unintended weight loss can be a problem.
 

How Common Is Weight Loss With Wellbutrin?

In previous studies, up to 28 percent of people taking Wellbutrin lost more than five pounds. Although weight loss may be a desirable side effect for some people, too much weight loss can be a problem.
 

Why Does Wellbutrin Cause Weight Loss?

It is not entirely clear why Wellbutrin can cause weight loss. Wellbutrin can often cause a loss of appetite, nausea, and vomiting -- all of which may contribute to weight loss. Often, these side effects go away with time. However, you should be sure to let your healthcare provider know if these side effects do not go away. Also, since weight gain can be a symptom of depression, treating the depression can lead to weight loss.
 
If you are experiencing too much weight loss with Wellbutrin, be sure to let your healthcare provider know.
10 Simple Ways to Lose Weight

Wellbutrin Drug Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2014 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.